Bilateral nasal bone osteophytosis associated with short-term oral isotretinoin therapy for cystic acne vulgaris

Nelson Lee Novick, William Lawson, Ira S. Schwartz

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

Bilateral 2.5 and 3.0 mm nasal bone osteophytes developed five weeks following the initiation of oral isotretinoin therapy (50 mg daily) for severe cystic acne vulgaris in a healthy 30-year-old white woman who had undergone uneventful rhinoplasty 12 years earlier. Histologically mature bone fragments were removed at surgery. Vitamin A and its analogs have been reported to cause hyperostosis of the vertebrae and long bones, but no known reports link them to nasal bone changes. Clinically significant nasal bone osteophytosis may be another adverse reaction to oral isotretinoin therapy.

Original languageEnglish
Pages (from-to)736-739
Number of pages4
JournalAmerican Journal of Medicine
Volume77
Issue number4
DOIs
StatePublished - Oct 1984

Fingerprint

Dive into the research topics of 'Bilateral nasal bone osteophytosis associated with short-term oral isotretinoin therapy for cystic acne vulgaris'. Together they form a unique fingerprint.

Cite this